Alert archive / California / High Wind Watches in 2015

High Wind Watch 2, NWS Reno, NV

April 12, 2015Mono County, California

NWS Reno, NV issued this high wind watch at Apr 12, 2015, 2:26 AM PDT for Mono County, California. It took effect at Apr 13, 2015, 11:00 PM PDT. It was in force for .

The area

The counties it named.

The facts

Issued
Apr 12, 2015, 2:26 AM PDT (09:26 UTC)
In effect from
Apr 13, 2015, 11:00 PM PDT
Expired
Apr 13, 2015, 2:47 AM PDT
In force
Issued by
NWS Reno, NV

County Mono County, CA

The radar

The San Joaquin Valley radar (KHNX), 192 km from the middle of the area, began a volume at 09:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Reno, NV (KREV), launched 00:00Z, 9.4 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 00:00Z on 2015-04-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 00:00Z on 2015-04-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 83 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2356 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
83 m²/s²
0-3 km storm-relative helicity
122 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

423 
WWUS75 KREV 120926
NPWREV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
226 AM PDT SUN APR 12 2015



CAZ073-130000-
/O.NEW.KREV.HW.A.0002.150414T0600Z-150414T1800Z/
MONO-
INCLUDING THE CITIES OF...BRIDGEPORT...MAMMOTH LAKES
226 AM PDT SUN APR 12 2015

...HIGH WIND WATCH IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY
MORNING. 

* TIMING: STRONG SOUTHWEST WINDS ARE POSSIBLE LATE MONDAY NIGHT INTO
  TUESDAY MORNING AHEAD OF A STRONG COLD FRONT.

* WINDS: SOUTHWEST 25 TO 40 MPH WITH GUSTS TO 60 MPH. LOCAL GUSTS
  TO 70 MPH IN WIND PRONE AREAS.

* IMPACTS: STRONG...DAMAGING WINDS ARE POSSIBLE WITH DOWNED TREES
  AND POWER LINES POSSIBLE. STRONG CROSS WINDS ARE EXPECTED ALONG
  HIGHWAY 395 CREATING POTENTIALLY DANGEROUS DRIVING CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS POTENTIAL FOR STRONG DAMAGING
WINDS TO AFFECT THE AREA.  CONTINUE TO MONITOR THE LATEST
FORECASTS AT WEATHER.GOV/RENO.  

&&

$$


HTTP://WEATHER.GOV/RENO
2 follow-up statements
573 
WWUS75 KREV 121838
NPWREV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
1138 AM PDT SUN APR 12 2015

CAZ072-NVZ002-131200-
/O.NEW.KREV.LW.Y.0010.150413T2100Z-150414T1800Z/
GREATER LAKE TAHOE AREA-
INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...INCLINE VILLAGE
1138 AM PDT SUN APR 12 2015

...LAKE WIND ADVISORY IN EFFECT FROM 2 PM MONDAY TO 11 AM PDT
TUESDAY FOR LAKE TAHOE...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A LAKE WIND
ADVISORY FOR LAKE TAHOE...WHICH IS IN EFFECT FROM 2 PM MONDAY TO
11 AM PDT TUESDAY. 

* WINDS: SOUTHWEST 15 TO 25 MPH WITH GUSTS OF 35 MPH MONDAY
  AFTERNOON THEN INCREASING TO 20 TO 30 MPH WITH GUSTS TO 45 MPH
  MONDAY NIGHT AND EARLY TUESDAY MORNING. 

* WAVE HEIGHTS: 2 TO 5 FEET...WITH HIGHEST WAVES MONDAY NIGHT AND
  EARLY TUESDAY MORNING FROM MID LAKE TO THE NORTH AND EAST
  SHORES.

* SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF 
  LAKE WATERS UNTIL CONDITIONS IMPROVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SMALL BOATS...INCLUDING PADDLE BOARDS AND KAYAKS SHOULD GET OFF THE
LAKE BY MIDDAY MONDAY. THOSE HEADING OUT TUESDAY MORNING SHOULD
CHECK CONDITIONS BEFORE LAUNCHING.

&&

$$

NVZ004-131200-
/O.NEW.KREV.LW.Y.0010.150413T2100Z-150414T1800Z/
WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
1138 AM PDT SUN APR 12 2015

...LAKE WIND ADVISORY IN EFFECT FROM 2 PM MONDAY TO 11 AM PDT
TUESDAY FOR PYRAMID LAKE...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A LAKE WIND
ADVISORY FOR PYRAMID LAKE...WHICH IS IN EFFECT FROM 2 PM MONDAY
TO 11 AM PDT TUESDAY. 

* WINDS: SOUTHWEST WINDS INCREASING TO 15 TO 25 MPH GUSTS TO 35
  MPH OR MORE BY LATE MONDAY AFTERNOON. WINDS MAY QUICKLY SHIFT
  TO THE NORTHWEST EARLY TUESDAY MORNING.

* WAVE HEIGHTS: 2 TO 4 FEET MONDAY EVENING THROUGH TUESDAY
  MORNING.

* SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF 
  LAKE WATERS UNTIL CONDITIONS IMPROVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BOATERS SHOULD CONSIDER GETTING OFF PYRAMID LAKE BY EARLY MONDAY
AFTERNOON. THOSE HEADING OUT TUESDAY MORNING SHOULD CHECK
CONDITIONS BEFORE LAUNCHING.

&&

$$

CAZ073-131200-
/O.CON.KREV.HW.A.0002.150414T0600Z-150414T1800Z/
MONO-
INCLUDING THE CITIES OF...BRIDGEPORT...MAMMOTH LAKES
1138 AM PDT SUN APR 12 2015

...HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY EVENING THROUGH
TUESDAY MORNING...

A HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY EVENING THROUGH
TUESDAY MORNING. 

* TIMING: STRONG WINDS ARE LIKELY LATE MONDAY NIGHT AND TUESDAY
  MORNING AS A COLD FRONT MOVES THROUGH THE EASTERN SIERRA.

* WINDS: SOUTHWEST 20 TO 35 MPH WITH GUSTS OVER 60 MPH. 

* IMPACTS: CROSS WINDS AND BLOWING DUST ALONG HIGHWAYS 167 AND 395
  COULD LEAD TO DANGEROUS DRIVING CONDITIONS. WINDS MAY DAMAGE
  TREES...FENCES AND POWER LINES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SECURE LOOSE OUTDOOR OBJECTS OR IF POSSIBLE BRING THEM INDOORS.
HIGH PROFILE VEHICLES SHOULD ALTER TRAVEL PLANS TO AVOID THE HIGH
WINDS IN MONO COUNTY FROM MONDAY EVENING TO TUESDAY MORNING.

&&

$$

BRONG

HTTP://WEATHER.GOV/RENO
818 
WWUS75 KREV 130947
NPWREV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
247 AM PDT MON APR 13 2015

NVZ004-140000-
/O.NEW.KREV.DU.Y.0002.150414T1200Z-150414T1800Z/
/O.CON.KREV.LW.Y.0010.150413T2100Z-150414T1800Z/
WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
INCLUDING THE CITIES OF...FERNLEY...FALLON...LOVELOCK...
SILVER SPRINGS
247 AM PDT MON APR 13 2015

...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON
TO 11 AM PDT TUESDAY FOR PYRAMID LAKE...
...BLOWING DUST ADVISORY IN EFFECT FROM 5 AM TO 11 AM PDT
TUESDAY...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A BLOWING DUST
ADVISORY...WHICH IS IN EFFECT FROM 5 AM TO 11 AM PDT TUESDAY. A
LAKE WIND ADVISORY FOR PYRAMID LAKE REMAINS IN EFFECT FROM 2 PM
THIS AFTERNOON TO 11 AM PDT TUESDAY. 

* WINDS: SOUTHWEST WINDS INCREASING TO 15 TO 25 MPH WITH GUSTS TO
  35 MPH OR MORE BY LATE THIS AFTERNOON. WINDS WILL QUICKLY SHIFT
  TO THE NORTHWEST WITH A BRIEF PERIOD OF GUSTS TO 50 MPH EARLY
  TUESDAY MORNING.

* VISIBILITY: LESS THAN 3 MILES AT TIMES EARLY...BECOMING LESS
  THAN 1 MILE AT TIMES AFTER THE WIND SHIFT TUESDAY MORNING.

* WAVE HEIGHTS: 2 TO 4 FEET THIS AFTERNOON THROUGH TUESDAY
  MORNING.

* IMPACTS: REDUCED VISIBILITY IN BLOWING DUST WILL CREATE
  DIFFICULT DRIVING CONDITIONS WITH STRONG CROSS WINDS POSSIBLE ON
  INTERSTATE 80...HIGHWAY 50 AND HIGHWAY 95 LATE TONIGHT AND
  TUESDAY MORNING. SMALL BOATS WILL BE PRONE TO CAPSIZING AND
  SHOULD REMAIN OFF LAKE WATERS UNTIL CONDITIONS IMPROVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BOATERS SHOULD CONSIDER GETTING OFF PYRAMID LAKE BY EARLY THIS
AFTERNOON. THOSE HEADING OUT TUESDAY MORNING SHOULD CHECK
CONDITIONS BEFORE LAUNCHING.

A BLOWING DUST ADVISORY MEANS THAT BLOWING DUST WILL RESTRICT
VISIBILITY. TRAVELERS ARE URGED TO USE CAUTION.  

&&

$$

CAZ072-NVZ002-140000-
/O.NEW.KREV.WI.Y.0003.150414T0300Z-150414T1800Z/
/O.EXT.KREV.LW.Y.0010.150413T2100Z-150414T0300Z/
GREATER LAKE TAHOE AREA-
INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...TRUCKEE...
INCLINE VILLAGE
247 AM PDT MON APR 13 2015

...LAKE WIND ADVISORY NOW IN EFFECT FROM 2 PM THIS AFTERNOON TO
8 PM PDT THIS EVENING FOR LAKE TAHOE...
...WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 11 AM PDT
TUESDAY...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 11 AM PDT TUESDAY.
THE LAKE WIND ADVISORY FOR LAKE TAHOE IS NOW IN EFFECT FROM 2 PM
THIS AFTERNOON TO 8 PM PDT THIS EVENING. 

* WINDS: SOUTHWEST 15 TO 25 MPH WITH GUSTS OF 35 MPH THIS
  AFTERNOON THEN INCREASING TO 20 TO 35 MPH WITH GUSTS TO 55 MPH
  TONIGHT AND EARLY TUESDAY MORNING. LOCAL GUSTS TO 65 MPH NEAR
  HIGHWAY 89 ON THE WEST SHORE OF LAKE TAHOE.

* WAVE HEIGHTS: 2 TO 5 FEET...WITH HIGHEST WAVES TONIGHT AND
  EARLY TUESDAY MORNING FROM MID LAKE TO THE NORTH AND EAST
  SHORES.

* IMPACTS: STRONG DANGEROUS CROSS WINDS ARE EXPECTED ALONG AREA
  HIGHWAYS...ESPECIALLY 28...89 AND 267. ON LAKE TAHOE SMALL BOATS
  WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF LAKE WATERS
  UNTIL CONDITIONS IMPROVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SMALL BOATS...INCLUDING PADDLE BOARDS AND KAYAKS SHOULD GET OFF
THE LAKE BY MIDDAY. THOSE HEADING OUT TUESDAY MORNING SHOULD
CHECK CONDITIONS BEFORE LAUNCHING.

MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD USE
CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS.  CHECK
OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO
FOR UPDATES ON THIS SITUATION.  

&&

$$

CAZ073-140000-
/O.UPG.KREV.HW.A.0002.150414T0600Z-150414T1800Z/
/O.NEW.KREV.WI.Y.0003.150414T0600Z-150414T1800Z/
MONO-
INCLUDING THE CITIES OF...BRIDGEPORT...MAMMOTH LAKES
247 AM PDT MON APR 13 2015

...WIND ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 11 AM PDT
TUESDAY...

THE NATIONAL WEATHER SERVICE IN RENO HAS UPGRADED THE HIGH WIND
WATCH TO A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 PM THIS
EVENING TO 11 AM PDT TUESDAY.  

* TIMING: STRONG WINDS ARE LIKELY LATE TONIGHT AND TUESDAY 
  MORNING AS A COLD FRONT MOVES THROUGH THE REGION. 

* WINDS: SOUTHWEST 20 TO 35 MPH WITH GUSTS TO 55 MPH. LOCAL GUSTS
  TO 70 MPH IN WIND PRONE AREAS.

* IMPACTS: STRONG CROSS WINDS ARE EXPECTED ON HIGHWAY 395 AND
  HIGHWAY 167 WITH HAZARDOUS DRIVING CONDITIONS. BLOWING DUST IS
  ALSO POSSIBLE WHICH WILL REDUCE VISIBILITY AT TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SECURE LOOSE OUTDOOR OBJECTS OR IF POSSIBLE BRING THEM INDOORS.
HIGH PROFILE VEHICLES SHOULD ALTER TRAVEL PLANS TO AVOID THE HIGH
WINDS IN MONO COUNTY FROM THIS EVENING THROUGH TUESDAY MORNING.

&&


$$

NVZ003-140000-
/O.NEW.KREV.WI.Y.0003.150414T0300Z-150414T1800Z/
GREATER RENO-CARSON CITY-MINDEN AREA-
INCLUDING THE CITIES OF...SPARKS...GARDNERVILLE...VIRGINIA CITY
247 AM PDT MON APR 13 2015

...WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 11 AM PDT
TUESDAY...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 11 AM PDT TUESDAY. 

* TIMING: STRONG WINDS ARE LIKELY LATE TONIGHT AND TUESDAY MORNING
  AS A COLD FRONT MOVES THROUGH THE EASTERN SIERRA AND WESTERN
  NEVADA.

* WINDS: SOUTHWEST 20 TO 35 MPH WITH GUSTS TO 55 MPH. LOCAL GUSTS
  TO 65 MPH IN WIND PRONE AREAS NEAR HIGHWAY 395.

* IMPACTS: STRONG CROSS WINDS WILL CREATE HAZARDOUS DRIVING
  CONDITIONS INCLUDING HIGHWAY 395 AND I-580.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD USE
CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS.  CHECK
OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO
FOR UPDATES ON THIS SITUATION.  

&&

$$


HTTP://WEATHER.GOV/RENO

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Reno, NV wrote its last area forecast discussion before this high wind watch went out at Apr 12, 2:25 AM PDT, 1 minute earlier.

Area forecast discussion, Apr 12, 2:25 AM PDT, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RENO NV
225 AM PDT SUN APR 12 2015

.SYNOPSIS...
HIGH PRESSURE OVER NORTHEAST CALIFORNIA AND WESTERN NEVADA WILL
BRING ABOVE AVERAGE TEMPERATURES THROUGH MONDAY. WINDS WILL
INCREASE MONDAY AND TUESDAY AS A STRONG COLD FRONT MOVES THROUGH
THE REGION. IT WILL BE COOLER TUESDAY WITH A CHANCE FOR LIGHT
SHOWERS NORTH OF INTERSTATE 80. COLD MORNINGS ARE EXPECTED
WEDNESDAY AND THURSDAY BEFORE ABOVE AVERAGE TEMPERATURES RETURN
LATE NEXT WEEK.

&&

.SHORT TERM...
MAIN FOCUS CONTINUES TO BE ON THE WIND POTENTIAL MONDAY NIGHT AS
00Z MODEL SUITE HAS COME IN STRONGER AND FURTHER SOUTH. UNTIL
THEN, A QUIET DAY WITH LIGHT WINDS TODAY UNDER A SHORT WAVE RIDGE
BEFORE THE NEXT TROUGH APPROACHES LATE MONDAY. WINDS WILL INCREASE
DURING THE DAY MONDAY WITH BREEZY CONDITIONS AND GUSTS TO 35 MPH.
TEMPERATURES WILL REMAIN MILD AS 700 MB TEMPS REMAIN ABOVE FREEZING.

THEN THE COLD FRONT MOVES THROUGH MONDAY NIGHT WITH SOME STRONG
WINDS POSSIBLE AHEAD OF IT. 700 MB WINDS ARE EXPECTED TO INCREASE
NOW TO 60-70 KTS FROM 06-12Z TUESDAY JUST AHEAD OF THE FRONT,
ESPECIALLY NEAR AND SOUTH OF I-80. HOWEVER, DESPITE THE STRONG
WINDS ALOFT, A STRONG BREAKING MOUNTAIN WAVE DOES NOT LOOK
POSSIBLE EXCEPT OVER MONO COUNTY. ALL AREAS WILL SEE GUSTS TO 45
MPH POSSIBLE, WITH LOCAL GUSTS TO 60 MPH IN A FEW WIND PRONE
AREAS. THE FRONT MOVES THROUGH TOO QUICKLY NORTH OF HIGHWAY 50 FOR
A STABLE BREAKING WAVE TO DEVELOP PER MODELS.

AS FOR MONO COUNTY, NAM AND GFS HAVE BEEN SHOWING A DECENT
BREAKING WAVE EVENT THERE NOW. WHILE THIS IS RELATIVELY RECENT,
AND MODELS HAVE BEEN FLOPPING, IT IS ONLY 48 HRS OR SO OUT. IN
ADDITION, POTENTIAL IS THERE FOR A FEW GUSTS TO 70 MPH SO WILL
HOIST A HIGH WIND WATCH FOR MONO COUNTY. IN ADDITION, THERE WILL
LIKELY BE SOMW BLOWING DUST FOR MANY AREAS AND THERE COULD BE FIRE
WEATHER ISSUES FOR MONO COUNTY, SEE THAT DISCUSSION BELOW.

PRECIP IS ALSO POSSIBLE BEHIND THE FRONT, AND LIKELY TO BE MOSTLY
SNOW AS 700 MB TEMPS DROP TO -10 C OR BELOW BEHIND IT. HOWEVER,
THE PRECIP IS EXPECTED TO BE SHORT LIVED AND LIGHT. THERE COULD BE
AN INCH OR SO OF ACCUMULATION ABOVE 5000 FEET IN HEAVIER SHOWERS
NORTH OF I-80.

BEHIND THE FRONT TUESDAY, IT WILL BE COLD WITH BRISK NORTHWEST
WINDS AND HIGHS ONLY IN THE 40S AND 50S. WINDS WILL BECOME MORE
NORTHEAST TUESDAY NIGHT WITH A HARD FREEZE POSSIBLE. AGAIN THOUGH,
THIS IS QUITE COMMON FOR MID-APRIL. WALLMANN

.LONG TERM...WEDNESDAY THROUGH SATURDAY...
TROUGH IS COMING IN STRONGER AND FURTHER SOUTH JUST PRIOR TO PERIOD
AND THEN CLOSING OFF WED-THU AS IT DROPS SOUTHEASTWARD INTO THE FOUR
CORNERS AREA. THIS WILL RESULT IN A STRONGER NORTHEAST TO EAST
GRADIENT ON ITS BACK SIDE WITH THE MAIN IMPACT BEING A SLOWDOWN OF
THE WARMING TREND FOR MID WEEK. THE GEFS/EC ARE IN AGREEMENT WITH
THIS ADJUSTMENT AND WE HAVE COOLED TEMPS FOR WED-THU AND INTRODUCED
A BIT MORE NORTHEAST WIND. THE AIRMASS WILL BE VERY DRY WITH MANY
AREAS TO SEE DEWPOINTS IN THE SINGLE DIGITS AND LOW TEENS. THIS WILL
RESULT IN VERY CHILLY NIGHTTIMES WITH LOWS IN THE 20S FOR MANY AREAS.

THE AREA WILL BE MOSTLY UNDER WEAK FLOW FRI-SAT ALTHOUGH SOME GFS
MEMBERS BRUSH THE AREA WITH A WEAK TROUGH. THE ECMWF IS SHOWING MORE
RIDGE THIS MORNING. SO WE HAVE MADE FEW CHANGES WITH DRY CONDITIONS
AND TEMPERATURES MOSTLY 60S SIERRA TO 70S LOWER ELEVATIONS. IT COULD
BE WARMER PER THE ECMWF, BUT CONFIDENCE IS LOW IN THIS DETAIL. WE
ARE NOT SEEING ANY SIGNIFICANT IMPACTS REGARDLESS. HOHMANN

&&

.AVIATION...
PATCHY FREEZING FOG FOR SIERRA VALLEYS THIS MORNING WILL BURN OFF
AROUND 16Z. THIS INCLUDES KTRK. OTHERWISE VFR AND LIGHT WINDS TODAY.
A STRONG COLD FRONT WILL BRING INCREASING SOUTHWEST TO WEST WINDS
MONDAY AFTERNOON AND EVENING WITH GUSTS 30-35KT WIDESPREAD AFTER 22Z
MONDAY. WINDS WILL CONTINUE OVERNIGHT INTO TUESDAY MORNING AS THE
COLD FRONT PASSES. THERE IS A HIGH WIND POTENTIAL FOR THE EASTERN
SIERRA, MAINLY FROM KMEV-KBIH 06Z TUE-18Z TUE, WHERE WINDS COULD
GUSTS OVER 50KT. HOHMANN

&&

.FIRE WEATHER...
MODELS HAVE TRENDED BACK FARTHER SOUTH WITH TROUGH MON-TUE AND NOW
SHOW MORE POTENT SURFACE GRADIENTS BEGINNING MONDAY AFTERNOON AND
CONTINUING MON NIGHT-TUE MORNING AS THE FRONT WORKS ACROSS THE
EASTERN SIERRA AND WESTERN NV. WIDESPREAD WIND GUSTS 35-45 MPH CAN
BE EXPECTED. EVEN HIGHER WINDS COULD DEVELOP ALONG THE EASTERN
SIERRA FROM MINDEN SOUTHWARD TO MAMMOTH LAKES AND EVEN POINTS
FARTHER SOUTH. WIND GUSTS COULD REACH 60-70 MPH THROUGH THIS AREA
FOR 3-6 HOURS STARTING VERY LATE EVENING MONDAY AND CONTINUING TO
AROUND DAYBREAK TUESDAY. GIVEN THE UNSEASONABLY DRY CONDITIONS AND
HUMIDITY LEVELS HOLDING AROUND 20-30%, THE FIRE POTENTIAL WILL BE
HEIGHTENED ACROSS MONO COUNTY. HOHMANN

&&

.REV WATCHES/WARNINGS/ADVISORIES...
NV...NONE.
CA...HIGH WIND WATCH FROM MONDAY EVENING THROUGH TUESDAY MORNING
     CAZ073.

&&

FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/RENO (ALL LOWER CASE)

The office that day

Everything else NWS Reno, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 12, 11:21 AM PDTFire Weather WatchREV15 hr
Apr 12, 11:38 AM PDTLake Wind AdvisoryREVAlpine, El Dorado, Nevada, Placer53 hr

Nearby

High Wind Watches in California, 2015Every high wind watch in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.